MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. OES CHOLEDOCHOFIBERSCOPE; CHOLEDOCHO FIBERSCOPE

AIZU OLYMPUS CO., LTD. OES CHOLEDOCHOFIBERSCOPE; CHOLEDOCHO FIBERSCOPE
Model Number CHF-CB30L
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection and testing, the reported issue (pinhole on a-rubber) was confirmed and found to be caused by external factors.It was observed there was a leakage due to holes in the a-rubber.In addition to coating peeling off, service found the flexible tube of the insertion section was crushed.Scratches were observed on the eyepiece, and the angle lever due to external factors.The investigation is ongoing; therefore, a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported there was a pinhole on the bending section cover (a-rubber) of the subject device.There was no patient or user injury reported due to the event.The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, it was observed the coating on the insertion tube was peeling off.This report is being submitted for the malfunction found during device evaluation (coating peeling off).Additional details were requested regarding the reported event; however, no further information was available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to the coating of insertion tube was peeled off by stress of repeated use, external factors, or handling.Olympus will continue to monitor field performance for this device.

Brand Name
OES CHOLEDOCHOFIBERSCOPE
Common Device Name
CHOLEDOCHO FIBERSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15473927
Report Number9610595-2022-02155
Device Sequence Number4323055
Product Code FBN
UDI-Device Identifier04953170340154
UDI-Public04953170340154
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHF-CB30L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2022
Supplement Date Received by Manufacturer10/17/2022
Initial Report FDA Received Date09/23/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown